Q. Do I feel like passing out due to neurological disorder?

Answered by
Dr. Rajyaguru
and medically reviewed by iCliniq medical review team.
Published on Sep 29, 2016

Hello doctor,

I am a 38 year old male. I was diagnosed with hypothyroidism before 1.5 years. Currently, I am on Thyroxine 75 mcg and Aten 25. Still, I have the symptom of passing out feeling. Please advise.

Dr. Rajyaguru

Neuro Surgery Neurology Spine Surgery
#

Hi,

Welcome to icliniq.com.

I would like to have some more information.

  • When was your last FT4 and TSH levels checked?
  • What do you feel exactly? Is there any generalized weakness or giddiness?
  • Do you have an inability to tolerate cold? Please let me know the answers to discuss further.

Revert back with the answers to the above questions to a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Thank you doctor,

Last month my TSH was 5.36 and this month 4.45. My TPO and TgAb antibody are positive. My T3 and T4 are in normal range. I am feeling extreme fatigue, dreamlike vision, high pulse and nervousness, inability to tolerate cold and a feeling of being passed out without dizziness. Is this due to any neurological disorder?

Dr. Rajyaguru

Neuro Surgery Neurology Spine Surgery
#

Hi,

Welcome back to icliniq.com.

I have gone through your details.

  • TPO and TgAb positivity is the catch in your case (TPO - thyroperoxidase and TgAb - thyroglobulin antibody). It is suggestive of autoimmune thyroiditis.
  • In this condition, initially you will have hypothyroidism and then when the thyroid gland cells are destructed, the thyroid hormone is released in the circulation and you have features like hyperthyroidism, anxiety, nervousness, etc. Again, in the third stage you will have hypothyroidism.
  • So, the dose of your Thyroxine should be adjusted accordingly.
  • Aten 25 (Atenolol) is required in hyper state, not in hypo. Your symptoms are more of hyper now and Thyroxine is not required in the hyper state.
  • I suggest you take only 25 mcg of Thyroxine for a week and see the difference. Consult your doctor, discuss with him or her and take the medicine with consent.
  • FT4 - free T4 values should be done to decide further on your Thyroxine dose. It gives an idea about the actual amount T4 available in your body for functions.
  • Total T4 values give both protein bounded and unbounded T4 and out of which bounded T4 is of no use to the body.

For further information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Thank you doctor,

If I take Thyroxine 25 mcg I feel good. But, my TSH will increase. Six months back, it was 24. My endocrinologist advised not to reduce the dose as it affects my heart function in the future. Can I test for FT4 and stop Aten? Please advise.

Dr. Rajyaguru

Neuro Surgery Neurology Spine Surgery
#

Hi,

Welcome back to icliniq.com.

  • No, you should not stop Aten 25 as it protects your heart. In fact, if your anxiety levels and pulse rates are constantly high, then you need to increase the dose.
  • As I explained you, the hormone levels are not constant in this disease. The hormone levels will change over a period of time and so, the doses have to be changed accordingly.
  • You can discuss with your endocrinologist again or you can take a second opinion from another endocrinologist to discuss more.
  • Rest assured, whatever your symptoms are, they are because of changes in thyroid function only. There is no neurological disease.

For further information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Also Read Answers From:

Related Questions & Answers


Kindly advise on the dose of Levothyroxine as I had a severe reaction for Nature-Thyroid?

Query: Hi doctor, I was switched to Nature-Throid. Within nine days, I had a severe reaction. It caused panic attacks at night, waking up in sweat and insomnia. Then, my naturopath took me off and said to go back to my Levothyroxine. I take 88 mcg daily and 25 mcg once a week. I just realized that I forgo...  Read Full »

Why is my hair thinning and losing volume after delivery?

Query: Hello doctor, After delivery, my hair is thinning in the front part and lost my volume. Could you please suggest any tablets to regain density?  Read Full »

Why are my periods delayed after taking the I-pill?

Query: Hello doctor, I got my periods 48 days before. I had an unprotected sex 40 days ago after which I took an I-pill. I had slight bleeding after one week for three to four days. I again had sex 11 days ago during which condom got ruptured. So, I again took an I-pill the same night. I have not got my p...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.